Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 90, NWS Cleveland, OH

June 23, 20244 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2024, 3:27 PM EDT for 4 counties in Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2024, 3:27 PM EDT (19:27 UTC)
Expired
Jun 23, 2024, 4:15 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:47 PM EDTTSTM WND DMGMantua, OHTree down. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

639 
WUUS51 KCLE 231927
SVRCLE
OHC035-055-133-153-232015-
/O.NEW.KCLE.SV.W.0090.240623T1927Z-240623T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
327 PM EDT Sun Jun 23 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Portage County in northeastern Ohio...
  Southern Geauga County in northeastern Ohio...
  Southeastern Cuyahoga County in northeastern Ohio...
  Northern Summit County in northeastern Ohio...

* Until 415 PM EDT.

* At 327 PM EDT, severe thunderstorms were located along a line
  extending from near Highland Hills to near Solon to near Macedonia,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Ravenna, Cuyahoga Falls, Solon, Hudson, Twinsburg, Streetsboro,
  Warrensville Heights, Macedonia, South Russell, Middlefield,
  Garrettsville, Burton, Highland Hills, Mantua, Stow, Maple Heights,
  Aurora, Brecksville, Bedford, and Bedford Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4117 8100 4119 8169 4144 8156 4148 8101
TIME...MOT...LOC 1927Z 276DEG 30KT 4149 8150 4141 8147 4135 8156 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
2 follow-up statements
292 
WWUS51 KCLE 231940
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
340 PM EDT Sun Jun 23 2024

OHC035-231950-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-240623T2015Z/
Cuyahoga OH-
340 PM EDT Sun Jun 23 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUYAHOGA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4117 8100 4119 8169 4128 8164 4128 8157
      4135 8139 4146 8135 4148 8101
TIME...MOT...LOC 1940Z 270DEG 30KT 4148 8137 4140 8134 4134 8143 

$$

OHC055-133-153-232015-
/O.CON.KCLE.SV.W.0090.000000T0000Z-240623T2015Z/
Portage OH-Geauga OH-Summit OH-
340 PM EDT Sun Jun 23 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN PORTAGE...SOUTHERN GEAUGA AND NORTHERN SUMMIT
COUNTIES...

At 340 PM EDT, severe thunderstorms were located along a line
extending from near Chesterland to near South Russell to Twinsburg,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Ravenna, Cuyahoga Falls, Hudson, Twinsburg, Streetsboro, Macedonia,
South Russell, Middlefield, Garrettsville, Burton, Mantua, Stow,
Aurora, Brecksville, Parkman, Richfield, Reminderville, Windham,
Hiram, and Boston Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4117 8100 4119 8169 4128 8164 4128 8157
      4135 8139 4146 8135 4148 8101
TIME...MOT...LOC 1940Z 270DEG 30KT 4148 8137 4140 8134 4134 8143 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
438 
WWUS51 KCLE 231959
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
359 PM EDT Sun Jun 23 2024

OHC153-232008-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-240623T2015Z/
Summit OH-
359 PM EDT Sun Jun 23 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMMIT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4118 8139 4125 8139 4125 8140 4148 8101
      4117 8100
TIME...MOT...LOC 1958Z 276DEG 30KT 4146 8118 4138 8115 4132 8124 

$$

OHC055-133-232015-
/O.CON.KCLE.SV.W.0090.000000T0000Z-240623T2015Z/
Portage OH-Geauga OH-
359 PM EDT Sun Jun 23 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES...

At 358 PM EDT, severe thunderstorms were located along a line
extending from Burton to 6 miles southwest of Middlefield to near
Mantua, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Ravenna, Streetsboro, Middlefield, Garrettsville, Mantua, Aurora,
Parkman, Windham, Hiram, and Sugar Bush Knolls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4118 8139 4125 8139 4125 8140 4148 8101
      4117 8100
TIME...MOT...LOC 1958Z 276DEG 30KT 4146 8118 4138 8115 4132 8124 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:22 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 23, 3:22 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
322 PM EDT Sun Jun 23 2024

.SYNOPSIS...
Cold front exits east this afternoon and evening as high
pressure builds overhead for Monday and Tuesday. Low pressure
over Ontario will drag another cold front east across the area
on Wednesday before high pressure returns for the end of the
work week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Low pressure over Quebec will continue to drag a cold front east
across northern Ohio through this evening. Showers and thunderstorms
have developed ahead of the cold front this afternoon under a fairly
moist and increasingly unstable environment. Dew points in the upper
60s to lower 70s and substantial clearing support a corridor of
1500-2000 J/kg of surface based CAPE over north central and
northeast Ohio. Expect current storm clusters to become more
organized as they push eastward into eastern Ohio and western
Pennsylvania later this afternoon and early evening. The best
potential for severe storms will likely occur just east of the
local area, but can't rule out any stronger storms approaching
severe limits as they exit the CWA in the next few hours.
Primary threat in any strong to severe storm will be damaging
wind gusts.

Strong to severe storm threat will diminish this evening as the
front exits to the east. Wrap around moisture and broad scale
northwest flow behind the front will support some lingering lake
enhanced rain showers across Northeast Ohio and Northwest
Pennsylvania through Monday morning. High pressure builds overhead
behind the cold front and will bring dry weather to the region to
begin the work week.

Near normal temperatures return through the near term with overnight
lows settling in the low 60s each night with high temperatures
on Monday rising into the upper 70s to lower 80s. Slightly
cooler across Northwest Pennsylvania on Monday night as lows
drop into the low to mid 50s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The heat and humidity will quickly surge back into the region
Tuesday as broad mid/upper ridging flexes back northeastward from
the southern Plains and Mississippi Valley in response to a
mid/upper shortwave trough approaching the northern Great Lakes. The
surface high will shift east to the Mid Atlantic coast by Tuesday
morning allowing a warm front to lift into northern Ohio with
accompanying warm air advection as 850 mb thermal ridging of 21 C
noses in from the southwest. The latest operational NAM, GFS,
Canadian, and ECMWF runs suggest a weak, convectively enhanced
shortwave dropping southeastward through the southern Great Lakes on
the northeast periphery of the ridge Tuesday morning. This could
support a decaying MCS riding along the warm frontal boundary/theta
e gradient where warm/moist theta e advection will be maximized on
the nose of a roughly 30 knot low-level jet. Pattern recognition
supports an MCS, but a fairly stable airmass will be in place
northeast of the warm front, so the complex should either be
weakening as stated above or elevated. This should generally prevent
any severe weather unless stronger elevated convection can produce
some hail. The main impact will be to the temperature and cloud
forecast. Morning clouds and showers associated with the complex
could hang around into the afternoon and hold temperatures down a
few degrees, so went a bit cooler in NE Ohio and NW PA (mid/upper
80s). Highs in the 90s are still a solid bet in NW Ohio though, and
have upper 80s to low 90s from north central Ohio through NW Ohio.
The humidity will be on the rise through the day as dew points
return to the 60s.

Moving into Tuesday night and Wednesday, the mid/upper shortwave
trough will progress through the central Great Lakes leading to a
deepening longwave trough over the Great Lakes and NE U.S. The
associated surface low will pass well to the north across northern
Ontario and Quebec, but the trailing cold front will sink across the
region Wednesday as the troughing aloft deepens. This front and the
dynamics associated with the digging mid/upper trough will generate
additional showers and thunderstorms late Tuesday night and
Wednesday, so have elevated PoPs both periods. Timing of the front
seems to be trending faster, with a Wednesday morning to midday
frontal passage. This combined with widespread clouds and showers
Wednesday may limit the severe potential, but given the dynamics, it
could still be a fairly active day Wednesday since the boundary will
be slowly sagging through a juicy airmass with PWATs nearing 2
inches. The strength of the thermodynamics will be determined by how
much heating can occur as well as timing of the front. Much cooler
and drier air will filter in Wednesday night as surface high
pressure starts to build in from the northern Great Lakes.

Highs will range from the low to mid 80s Wednesday with muggy
conditions. Lows Tuesday night will stay in the upper 60s to low
70s, cooling into the upper 50s to low 60s Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Mid/upper troughing will remain across the Great Lakes and NE U.S.
Thursday with surface ridging centered over the Great Lakes and Ohio
Valley. This will support mostly sunny skies and pleasantly cool
conditions with highs in the mid/upper 70s Thursday and lows in the
mid/upper 50s Thursday night. Low 50s will even occur in NW PA
Thursday night!

The active pattern will quickly return for the end of the week into
next weekend as a strong northern stream mid/upper trough progresses
from the northern Rockies into the northern Plains Friday before
deepening across the Great Lakes by Sunday. In response, mid/upper
ridging will rapidly flex back north and eastward Friday and
Saturday as the surface high repositions along the Mid Atlantic
coast. This will lead to a warm front lifting across the region
Friday, opening the door to strong warm air advection and hot, humid
conditions once again. Timing of showers and thunderstorms is very
uncertain this far out, but have gradually increasing PoPs Friday
night and Saturday in the hot and likely unstable airmass. The best
chance will likely hold off until the cold frontal passage Saturday
night or Sunday, which will be the next potential for strong to
severe storms.

Highs will warm into the mid/upper 80s Friday with upper 80s/low 90s
Saturday before cooling into the upper 70s to mid 80s Sunday.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Stratiform rainfall from earlier this morning has left behind
overcast MVFR conditions across most terminals. Showers are
beginning to develop along a cold front draped across Northwest
Ohio this afternoon. General timing for any impacts to terminals
with these showers and storms will be between 18-22Z this
afternoon. Wrap around moisture behind the cold front and parent
low pressure will keep moisture over the region and 5000 ft
BKN/OVC ceilings in place overnight tonight across terminals in
Northeast Ohio and Northwest PA. High pressure builds overhead
behind the cold front and will clear out any lingering cloud
cover and returning terminals to VFR by Monday morning.

Strong west winds 12-15 knots with gusts up to 25 knots, higher
in thunderstorms, will continue this afternoon and evening
across terminals. Winds turn more northwesterly behind the cold
front by tonight while diminishing below 12 knots.

Outlook...Non-VFR possible in scattered showers and
thunderstorms across Northeast Ohio and Northwest Pennsylvania
tonight into Monday. Additional non-VFR possible in showers and
thunderstorms Tuesday evening through Wednesday.

&&

.MARINE...
Winds and waves will be at their peak on Lake Erie this afternoon
and early evening when W to WSW winds of 15-25 knots are expected
with occasionally higher gusts. This will generate 2 to 5 foot
waves, with the highest being in the central and eastern basins.
This will elevate rip current risks. The winds will gradually
subside this evening and tonight behind the cold front, shifting to
NNW at 15-20 knots. It still looks reasonable for the Small Craft
Advisory to end on the western basin at 00Z, but higher waves will
keep the need for Small Craft headlines and Beach Hazards statements
through at least 09Z in the central and eastern basins since it will
take longer for the waves to drop below 4 feet. It's possible that
the Small Craft Advisory and Beach Hazards Statement will need to be
extended farther into Monday morning from Conneaut to Ripley, but
confidence is too low at this point.

Quieter conditions are then expected on the lake the rest of the
week outside of thunderstorms. Winds will become W and decrease to 5-
10 knots late Monday before becoming SW at 10-20 knots late Monday
night through early Wednesday. Winds then turn W to NW late
Wednesday and NNW Wednesday night behind a cold front while decrease
to 10-15 knots. Light E to NE winds are then expected Thursday and
Friday as Canadian high pressure drifts from the Great Lakes into
New England.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ010>012-
     089.
PA...Beach Hazards Statement through late tonight for PAZ001.
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     LEZ142>144.
     Small Craft Advisory until 4 AM EDT Monday for LEZ145>149.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Iverson
MARINE...Garuckas
Hazardous weather outlook, Jun 23, 3:56 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
356 AM EDT Sun Jun 23 2024

OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-240800-
Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
356 AM EDT Sun Jun 23 2024

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today. Some storms may be
strong to severe with damaging wind gusts and large hail the primary
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-012-089-PAZ001-240800-
Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
356 AM EDT Sun Jun 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and thunderstorms are expected today. Some storms may be
strong to severe with damaging wind gusts and large hail the primary
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-240800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
356 AM EDT Sun Jun 23 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today. Some storms may be
strong to severe with damaging wind gusts and large hail the primary
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009-240800-
Erie-
356 AM EDT Sun Jun 23 2024

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today. Some storms may be
strong to severe with damaging wind gusts and large hail the primary
threats.

There is a moderate risk of rip currents today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010-240800-
Lorain-
356 AM EDT Sun Jun 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for north central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and thunderstorms are expected today. Some storms may be
strong to severe with damaging wind gusts and large hail the primary
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 23, 2:09 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
209 PM EDT Sun Jun 23 2024

OHZ009-010-231845-
Erie OH-Lorain OH-
209 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT ERIE AND NORTHERN LORAIN
COUNTIES THROUGH 245 PM EDT...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Vermilion, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville,
Amherst, Avon, Sheffield, and South Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 8197 4133 8197 4137 8240 4140 8242
      4142 8239 4143 8236 4143 8227 4146 8221
TIME...MOT...LOC 1809Z 268DEG 28KT 4142 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 23, 2:40 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
240 PM EDT Sun Jun 23 2024

OHZ010-011-020-021-231930-
Summit OH-Medina OH-Lorain OH-Cuyahoga OH-
240 PM EDT Sun Jun 23 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CUYAHOGA...
NORTHEASTERN MEDINA...NORTHWESTERN SUMMIT AND CENTRAL LORAIN COUNTIES
THROUGH 330 PM EDT...

At 240 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lorain to Elyria to 6 miles south of
Amherst. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Elyria, Parma, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville, Grafton, North Olmsted, Garfield Heights,
Avon, Parma Heights, Rocky River, Broadview Heights, Brook Park,
Berea, Fairview Park, Middleburg Heights, and Brecksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4145 8161 4128 8156 4118 8169 4125 8235
      4126 8235 4132 8234 4138 8216 4146 8203
TIME...MOT...LOC 1840Z 275DEG 32KT 4146 8212 4136 8208 4130 8223

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 23, 3:15 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Sun Jun 23 2024

OHZ011-013-020>022-232000-
Summit OH-Geauga OH-Portage OH-Medina OH-Cuyahoga OH-
315 PM EDT Sun Jun 23 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PORTAGE...GEAUGA...
SOUTHEASTERN CUYAHOGA...NORTHEASTERN MEDINA AND NORTHERN SUMMIT
COUNTIES THROUGH 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cleveland Heights to near Warrensville
Heights to near Parma. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Ravenna, Parma, Cuyahoga Falls, Cleveland Heights,
Brunswick, North Royalton, Solon, Hudson, Twinsburg, Streetsboro,
Warrensville Heights, Macedonia, South Russell, Middlefield,
Garrettsville, Burton, Highland Hills, Mantua, and Chesterland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 8100 4119 8182 4145 8165 4152 8158
      4153 8101
TIME...MOT...LOC 1914Z 273DEG 33KT 4154 8160 4145 8157 4139 8165

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:51 AM EDTSpecial Weather StatementCLEHancock, Lucas, Ottawa, Wood39 min
Jun 23, 4:55 AM EDTSpecial Marine WarningCLE65 min
Jun 23, 5:28 AM EDTSpecial Weather StatementCLEErie, Hancock, Ottawa, Sandusky, Seneca, Wyandot62 min
Jun 23, 5:32 AM EDTSpecial Marine WarningCLE88 min
Jun 23, 6:07 AM EDTSpecial Weather StatementCLECrawford, Cuyahoga, Huron, Lorain, Richland, Wyandot53 min
Jun 23, 6:47 AM EDTSpecial Marine WarningCLE88 min
Jun 23, 6:55 AM EDTSpecial Weather StatementCLECuyahoga, Lorain, Medina50 min
Jun 23, 7:45 AM EDTSpecial Weather StatementCLEAshland, Ashtabula, Geauga, Medina, Portage, Summit and 1 more45 min
Jun 23, 7:54 AM EDTSpecial Marine WarningCLE96 min
Jun 23, 8:15 AM EDTSpecial Weather StatementCLEMahoning, Stark, Trumbull60 min
Jun 23, 9:11 AM EDTSpecial Weather StatementCLEMahoning49 min
Jun 23, 2:09 PM EDTSpecial Weather StatementCLELorain36 min
Jun 23, 2:40 PM EDTSpecial Weather StatementCLELorain50 min
Jun 23, 3:15 PM EDTSpecial Weather StatementCLEGeauga45 min
Jun 23, 3:57 PM EDTSevere Thunderstorm WarningCLEGeauga, Mahoning, Portage, Trumbull63 min
Jun 23, 4:59 PM EDTSpecial Weather StatementCLEMahoning46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.